# SDR 2000UALA00068

- Difficulty date: February 3, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N176UA
- Make and model: Boeing 747422
- Aircraft serial: 24383
- Aircraft time: 39,434 hours, 4,138 cycles
- Engine: Pwa PW4056
- Engine time: 28,010 hours, 4,210 cycles
- System (JASC): 7500 · Engine Bleed Air System
- Part: Duct
- Condition: Cracked
- Location: Nr 3 Engine
- Stage of operation: DE
- How discovered: V
- Nature of condition: N
- Precautionary procedure: E

## Discrepancy

NR 3 ENG SHUTDOWN BY CREW DUE TO FIRE WARNING.  BOTTLES NOT DISCHARGED.  *S/D*  IPCV (PN: 773856-19 ) SEPARATION OCCURRED AT THE INLET BRAZE WELD WHICH JOINS THE INLET DUCT TO THE MAIN ASSY OF THE IPCV (REF HAMILTON SUNDSTRAND CMM 36-12-06 PAGE 520 VIEW B) ALLOWING HOT AIR TO LEAK CAUSING A FIRE WARNING INDICATION IN THE COCKPIT.  UAL HAS DETERMINED THE SEPARATION OF THE FLANGE AND BODY APPEARS TO HAVE BEEN A RESULT OF AN INITIAL PROCESS DEFICIENCY AS EVIDENCED BY FLANGE MACHINING INDICATIONS ON THE BRAZE REMNANTS IN THE AREAS NEAR THE TACK WELDS.  THE FAILURE OCCURRED DIRECTLY AT THE FLANGE TO BRAZE INTERFACE.  UAL ESTIMATES THAT ONLY 70 PERCENT OF THE JOINT WAS AT FULL STRENGTH JUST PRIOR.
